Arizona, 2004Hail in Arizona, July 15, 2004
July 15, 2004 · NWS FGZ · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 15, 2:35 PM MST, 3 hours earlier.
Area forecast discussion, Jul 15, 2:35 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM MST THU JUL 15 2004
.SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS..WITH BRIEF HEAVY
RAIN...WILL CONTINUE THROUGH THE EVENING BEFORE DIMINISHING AFTER
MIDNIGHT. MONSOONAL MOISTURE WILL CONTINUE OVER THE STATE THROUGH
THE END OF THE WEEK...ALTHOUGH DIMINISH GRADUALLY EACH DAY. EXPECT
DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS... ESPECIALLY
OVER THE HIGHER TERRAIN. TEMPERATURES WILL BE NEAR SEASONAL NORMALS.
&&
.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN
THE WESTERN FORECAST AREA AND ALONG THE RIM/WHITES CONTINUE THIS
AFTERNOON. STORMS IN THE EAST ARE TAPPING SLIGHTLY DRIER AIR ALOFT
TO PRODUCE SOME HAIL AND GUSTY WINDS...WHILE STORMS IN THE WEST ARE
PRODUCING HEAVY RAIN PRIMARILY. EXPECT ACTIVITY TO CONTINUE THROUGH
THE EVENING HOURS BEFORE DIMINISHING BY MIDNIGHT. WILL NEED TO
MONITOR CONVECTION MOVING INTO THE EAST LATER THIS EVENING FROM NM
AHEAD OF A WEAK DISTURBANCE FOR POSSIBLE CONTINUED CONVECTIVE THREAT
THERE OVERNIGHT.
HIGH PRESSURE WILL MOVE FROM CO TO NM OVER THE NEXT TWO DAYS...
CONTINUING THE SOUTHEASTERLY TO SOUTHERLY FLOW OVER THE REGION.
DRIER AIR EVIDENT ON THE WATER VAPOR IMAGERY OVER NM IS RAPIDLY
FILLING WITH CONVECTION THIS AFTERNOON...WHICH WILL DIMINISH ITS
DRYING CAPACITY. HOWEVER...SOME DRYING OF THE AIRMASS IS
EXPECTED...AS LOW LEVEL MOISTURE MIXES EACH DAY WITH SLIGHTLY DRIER
AIR ALOFT. OCCASIONALLY INFUSIONS OF MOISTURE FROM MEXICO ARE
POSSIBLE OVER THE WEEKEND...PRIMARILY IN THE FORM OF MID AND UPPER
LEVEL MOISTURE...AS LOW LEVELS BECOME MORE SOUTHWESTERLY AND
WESTERLY. BY EARLY NEXT WEEK...HIGH PRESSURE WILL MOVE OVER AZ WHICH
WILL WARM AND STABILIZE THE AIRMASS. THUS...DECREASING POPS EACH DAY
INTO THE WEEKEND AND THEN LOW-GRADE POPS ARE EXPECTED NEXT WEEK.
STAUDENMAIER
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 15, 10:00 AM MST, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST THU JUL 15 2004
AZZ004>018-037>040-161400-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST THU JUL 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
ABUNDANT DEEP MOISTURE OVER THE STATE WILL LEAD TO WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY TODAY. DUE TO LIGHT WINDS ALOFT...THE
PRIMARY THREAT WILL BE HEAVY RAINFALL WITH SOME STORMS PRODUCING
RAINFALL TOTALS IN EXCESS OF TWO INCHES THIS AFTERNOON. SOME STORMS
MAY ALSO CONTAIN BRIEF GUSTY WINDS AND SMALL HAIL. STORMS ARE
EXPECTED TO DEVELOP BY MID MORNING OVER THE HIGHER TERRAIN IN
YAVAPAI COUNTY WITH OTHER STORMS DEVELOPING LATER IN THE MORNING
OVER THE MOGOLLON RIM AND WHITE MOUNTAINS. THE NORTHEAST CORNER OF
THE STATE SHOULD SEE STORMS DEVELOPING BY LATE MORNING. ONCE
DEVELOPED...THESE STORMS WILL SLOWLY MOVE TOWARD THE NORTH AND
NORTHWEST AT LESS THAN 10 MPH. BECAUSE SOME AREAS HAVE SEEN HEAVY
RAIN OVER THE PAST FEW DAYS...SOME LOCALIZED FLOODING POTENTIAL
EXISTS IF HEAVY RAIN MOVES OVER THESE LOCATIONS...ESPECIALLY OVER
YAVAPAI AND COCONINO COUNTIES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MOISTURE IS EXPECTED TO SLOWLY DECREASE OVER THE AREA THROUGH THIS
PERIOD. HOWEVER...ENOUGH MOISTURE WILL REMAIN OVER NORTHERN ARIZONA
FOR SCATTERED SHOWER AND THUNDERSTORM ACTIVITY EACH AFTERNOON AND
EVENING...ESPECIALLY OVER THE HIGHER TERRAIN. THE THREAT FOR HEAVY
RAIN WILL DIMINISH BY THE END OF THE WEEKEND AND INTO EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Gila
- When
- July 15, 5:35 PM MST to 5:45 PM MST
- Where
- Gila County, Payson
- Measured
- 0.75 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 34.233, -111.333
Dime sized hail was falling along Highway 87 from five to ten miles south of Payson. People were pulling off the road.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, July 15, 20041 death · $1,000 · 1 event
- Tornadoes and Hail in Nebraska, July 15, 2004$115,000 · F1 · 14 events
- Hail and Damaging Winds in Alabama, July 15, 2004$516,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 15, 2004$360,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Georgia, July 15, 2004$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, July 15, 2004$20,000 · 1 in hail · 10 events
- Hail in Utah, July 15, 2004$30,000 · 1.25 in hail · 1 event
- Flash Flood in Utah, July 15, 2004$30,000 · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 55 kt wind · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 15, 2004$25,000 · 1 event
- Hail and Damaging Winds in Georgia, July 15, 2004$17,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414756.